Illinois, 2005Damaging Wind in Illinois, May 19, 2005
May 19, 2005 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 19, 12:45 PM CST, 10 hours 50 minutes earlier.
Area forecast discussion, May 19, 12:45 PM CST, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT THU MAY 19 2005
.DISCUSSION...
SCT TSRA OVR THE SERN PTN OF THE CWA ATTM ALNG A SFC TROF AND IN
REGION OF FAVORABLE TEMP AND MOISTURE ADVCTN ALNG AXIS OF 25 KT SWLY
LLJ. MSAS DATA AT 18Z SHOWS SFC LI VALUES HAVE DROPPED TO -6 TO -7
ALNG THE SFC TROF...ALTHOUGH THE BEST SFC MOISTURE CNVG ALNG THIS
TROF IS MAINLY E OF THE CWA. MOST OF THESE TSRA SHOULD PUSH SE OF
THE CWA LTR THIS AFTN. ANOTHER ROUND OF SCT TSRA SHOULD DVLP AND
MOVE THRU THE CWA THIS EVNG ALNG/AHD OF CDFNT WHICH CURRENTLY EXTDS
FM SFC LOW OVR WRN WI SW THRU NWRN MO. THIS CDFNT WILL MOV SEWD
THRU THE CWA AS MID-UPR LVL LOW OVR WRN WI MOVS SEWD THRU NERN IL
AND INTO IN WITH A RELATIVELY STG VORT MAX ON THE WRN PERIPHERY OF
THE LOW MOVG SEWD THRU IL. SCT TSRA HAVE ALREADY DVLPD OVR ERN IA
AND NRN IL ALNG AND AHD OF THIS CDFNT. A FEW SVR TSRA POSSIBLE THIS
EVNG AS DP LYR SHEAR INCRS AS MID LVL WND MAX ON THE WRN PTN OF THE
MID-UPR LVL LOW MOVS SEWD THRU THE AREA AND COLDER MID LVL TEMPS
DESTABILIZE ATMOSPHERE. ETA MDL SHOWS PLENTY OF LOW-MID LVL
MOISTURE AND INSTABILITY CONTS INTO LATE TGT ALNG THIS CDFNT WITH K
INDICES OF ARND 40 AND SFC LI VALUES OF ARND -6 JUST SW OF STL AT
06Z FRI. PLAN TO PUT THE HIGHEST POPS OVR THE SRN AND ERN PTN OF
THE CWA TGT. PCPN SHOULD MOV SE OF THE CWA BY SAT MRNG AS MID-UPR
LVL TROF AXIS MOVS SE OF THE CWA AND 850 MB CAA INCRS OVR CWA BHND
850 MB LOW AND 850 MB DWPTS DCRS FM NW TO SE. SHOULD SEE SCT
DIURNAL CU TOMORROW...IT APRS THAT THE GFS MDL IS A LTL OVERDONE
WITH LOW LVL MOISTURE AND HENCE A LTL TOO COOL ON MAX TEMPS. NEXT
CHC OF PCPN SAT NGT AND SUN...ALTHOUGH I WILL KEEP POPS FAIRLY LOW
AS BEST POTENTIAL OF CONVECTION SHOULD BE NE OF THE CWA CLOSER TO
MID-UPR LVL TROF AND WHERE STGST 850 MB WAA...THETA E ADVCTN AND
MOISTURE CNVG ON NOSE OF SWLY LLJ WILL EXIST...AND ALSO SW OF CWA NR
SFC WAVE ALNG CDFNT. ETA MDL DEPICTS ONLY WK SFC MOISTURE CNVG OVR
CWA ALNG CDFNT ON SUN AS IT MOVS SEWD THRU THE AREA.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
GKS
Hazardous weather outlook, May 19, 2:41 PM CST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
341 PM CDT THU MAY 19 2005
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
341 PM CDT THU MAY 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND
EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA
TONIGHT. A WIND SHIFT BOUNDARY ACROSS SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS WILL BE THE FOCUS FOR THUNDERSTORMS THROUGH THE EARLY
EVENING HOURS. FURTHER NORTH...A COLD FRONT WILL MOVE SOUTHEAST OUT
OF IOWA INTO NORTHERN MISSOURI AND WESTERN ILLINOIS THIS EVENING...
SERVING AS A FOCUS FOR ADDITIONAL THUNDERSTORMS. ANY OF THE
STORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS
IN EXCESS OF 60 MPH AND HAIL UP TO 2 INCHES IN DIAMETER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS ON SATURDAY NIGHT...AND ACROSS THE ENTIRE AREA
ON SUNDAY.
ANOTHER STORM SYSTEM WILL AFFECT THE REGION MIDWEEK BRINGING A
CHANCE OF THUNDERSTORMS ON WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
GLASS
In the hours before
Local storm report, May 19, 10:01 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1101 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 1 NW CARLINVILLE 39.29N 89.89W
05/19/2005 0.88 INCH MACOUPIN IL AMATEUR RADIO
1020 PM HAIL WILSONVILLE 39.07N 89.86W
05/19/2005 1.00 INCH MACOUPIN IL LAW ENFORCEMENT
1030 PM HAIL STAUNTON 39.01N 89.79W
05/19/2005 0.75 INCH MACOUPIN IL AMATEUR RADIO
1030 PM HAIL BENLD 39.09N 89.80W
05/19/2005 0.75 INCH MACOUPIN IL TRAINED SPOTTER
1030 PM HAIL LIVINGSTON 38.97N 89.76W
05/19/2005 1.00 INCH MADISON IL PUBLIC
1040 PM HAIL ALHAMBRA 38.89N 89.74W
05/19/2005 1.75 INCH MADISON IL CO-OP OBSERVER
&&
GKSLocal storm report, May 19, 10:27 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1127 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM HAIL PIERRON 38.78N 89.57W
05/19/2005 0.88 INCH BOND IL TRAINED SPOTTER
1110 PM HAIL 1 W OFALLON 38.78N 90.73W
05/19/2005 0.75 INCH ST. CHARLES MO PUBLIC
&&
GKSLocal storm report, May 19, 10:44 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1144 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL 3 N BREESE 38.65N 89.52W
05/19/2005 1.00 INCH CLINTON IL AMATEUR RADIO
1130 PM HAIL ST. LOUIS 38.64N 90.24W
05/19/2005 0.75 INCH ST. LOUIS CITY MO PUBLIC
HAIL REPORT WAS ON HALL STREET AND BROADWAY.
&&
GKSSpecial weather statement, May 19, 11:00 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1200 AM CDT FRI MAY 20 2005
ILZ059-060-064-065-069-070-100-200510-
BOND IL-CLINTON IL-FAYETTE IL-MACOUPIN IL-MADISON IL-MARION IL-
MONTGOMERY IL-
1200 AM CDT FRI MAY 20 2005
...SEVERE THUNDERSTORM WATCH NUMBER 294 HAS BEEN CANCELLED...
THE THREAT OF SEVERE WEATHER HAS ENDED OVER PARTS OF SOUTHWEST
ILLINOIS WITH THE PASSAGE OF THE LINE OF THUNDERSTORMS...SO SEVERE
THUNDERSTORM WATCH NUMBER 294 HAS BEEN CANCELLED.
THE TOWNS OF CARLINVILLE...LITCHFIELD...ALTON...GREENVILLE...
VANDALIA...BREESE...AND SALEM ARE NO LONGER UNDER THE SEVERE
THUNDERSTORM WATCH.
HOWEVER...A THREAT OF SEVERE WEATHER CONTINUES ALONG AND SOUTH
OF A BELLEVILLE...NASHVILLE LINE...AND A SEVERE THUNDERSTORM WATCH
IS IN EFFECT FOR THESE PARTS OF ILLINOIS UNTIL 6 AM.
TRUETT
Thunderstorm Wind, Monroe
- When
- May 19, 11:35 PM CST
- Where
- Monroe County, Fults
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.167, -90.217
Emergency management officials reported a couple of power poles snapped and a couple a garages damaged by thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kentucky, May 19, 2005$265,000 · F1 · 7 events
- Flash Flooding and Hail in Kentucky, May 19 to 20, 2005$120,000 · 1.75 in hail · 41 events
- Lightning Strikes in Indiana, May 19, 2005$300,000 · 4 events
- Hail and Damaging Winds in Tennessee, May 19 to 20, 20052 injured · $55,000 · 1 in hail · 23 events
- Hail and Lightning Strike in Illinois, May 19, 2005$200,000 · 0.88 in hail · 2 events
- Lightning Strike in Florida, May 19, 2005$100,000 · 1 event
- Tornado and Damaging Wind in Ohio, May 19, 2005$25,000 · F1 · 2 events
- Flash Flooding and Flood in Indiana, May 19, 20051.75 in hail · 38 events
- Hail in Washington, May 19, 2005$50,000 · 0.4 in hail · 1 event
- Flood and Hail in Illinois, May 19, 20052.75 in hail · 24 events
- Flooding and Damaging Winds in Kentucky, May 19, 2005$20,000 · 50 kt wind · 6 events
- Damaging Wind in Tennessee, May 19, 2005$25,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445749.